Saturday, October 25, 2014
Monday, November 30, 2009 KATHRYN, Community Member, asks

Q: Vagifem made me bleed a lot

Should I take it again its over a year now since I  had my last period, I really need to take something as i am very sore when have sex and after it and no lubricant seems to help.

 

Please help me.

 

Kath

Answer This
Answers (1)
Sandy Greenquist, Health Pro
11/30/09 6:01pm

What you are experiencing is the vaginal dryness and thinning of the vaginal walls that occurs when your estrogens are decreasing.  Vagifem shouldn't make you bleed and can be very effective at healing the tissues.  Estradiol vaginal cream (Estrace) works exactly the same and might be more soothing if you are very sore...but it is a bit messier.  I would recommend that you use either every night for 2 wks then every other night for the next month or even 2, depending on how good your vagina is feeling.  Then, you can go to using it twice a week to maintain good vaginal health.

Sandy

Reply
Answer This

Important:
We hope you find this general health information helpful. Please note however, that this Q&A is meant to support not replace the professional medical advice you receive from your doctor. No information in the Answers above is intended to diagnose or treat any condition. The views expressed in the Answers above belong to the individuals who posted them and do not necessarily reflect the views of Remedy Health Media. Remedy Health Media does not review or edit content posted by our community members, but reserves the right to remove any material it deems inappropriate.

By KATHRYN, Community Member— Last Modified: 12/26/10, First Published: 11/30/09